Alert archive / New Mexico / Wind Advisories in 2022

Wind Advisory 8, NWS Albuquerque, NM

January 25, 20225 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Jan 25, 2022, 2:37 AM MST for 5 counties in New Mexico. It took effect at Jan 25, 2022, 8:00 PM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2022, 2:37 AM MST (09:37 UTC)
In effect from
Jan 25, 2022, 8:00 PM MST
Expired
Jan 26, 2022, 5:00 AM MST
In force
9 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Cibola County, NM, Sandoval County, NM, Torrance County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 17 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2022-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2022-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2675 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

306 
WWUS75 KABQ 250937
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
237 AM MST Tue Jan 25 2022

NMZ219-252215-
/O.NEW.KABQ.WI.Y.0008.220126T0300Z-220126T0900Z/
Middle Rio Grande Valley including the Albuquerque Metro Area-
237 AM MST Tue Jan 25 2022

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM MST 
WEDNESDAY...

* WHAT...East winds 25 to 35 mph with gusts up to 45 mph expected, 
  especially below Tijeras canyon.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area.

* WHEN...From 8 PM this evening to 2 AM MST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on north to 
  south oriented roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

11
3 follow-up statements
244 
WWUS75 KABQ 252031
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
131 PM MST Tue Jan 25 2022

NMZ219-260515-
/O.EXT.KABQ.WI.Y.0008.220126T0300Z-220126T1200Z/
Middle Rio Grande Valley including the Albuquerque Metro Area-
131 PM MST Tue Jan 25 2022

...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST 
WEDNESDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 45 mph expected, 
  particularly below canyons. Winds will abruptly increase this 
  evening, and remain their strongest through 2 AM MST before 
  gradually weakening.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area.

* WHEN...From 8 PM this evening to 5 AM MST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways, including portions of Interstate 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution when driving and secure outdoor 
objects.

&&

$$

DPorter
477 
WWUS75 KABQ 260456
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
956 PM MST Tue Jan 25 2022

NMZ219-261200-
/O.CON.KABQ.WI.Y.0008.000000T0000Z-220126T1200Z/
Middle Rio Grande Valley including the Albuquerque Metro Area-
956 PM MST Tue Jan 25 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY...

* WHAT...East winds 25 to 40 mph with gusts up to 55 mph.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area.

* WHEN...Until 5 AM MST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

33
154 
WWUS75 KABQ 261211
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
511 AM MST Wed Jan 26 2022

NMZ219-261315-
/O.EXP.KABQ.WI.Y.0008.000000T0000Z-220126T1200Z/
Middle Rio Grande Valley including the Albuquerque Metro Area-
511 AM MST Wed Jan 26 2022

...WIND ADVISORY HAS EXPIRED...

Winds have dropped below advisory threshold and will continue to 
trend down through the morning hours.

$$

11

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 24, 10:41 PM MST, 3 hours 56 minutes earlier.

Area forecast discussion, Jan 24, 10:41 PM MST, 3 hours 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1041 PM MST Mon Jan 24 2022

.AVIATION...
06Z TAF CYCLE
VFR conditions with mostly clear skies and generally light breezes
will prevail tonight through Tuesday morning. Into Tuesday evening,
a quick-moving low pressure system will drop into New Mexico,
bringing lowering clouds and some precipitation to the many northern
parts of the state and especially northeastern areas. Winds will
shift northeasterly in northeastern New Mexico just before sunset
Tuesday, with the front advancing farther south and west through the
late evening. Look for widespread LIFR to IFR conditions Tuesday
evening along the Sangre de Cristo mountains and adjacent northeast
highlands and plains where snow will be favored. MVFR conditions will
create a perimeter around this area with lighter and more
intermittent snowfall. Lastly, as the cold front surges westward
through the gaps and canyons within the central mountain chain, gusts
will accelerate to 30 to 40 kt in favored locales, and an Airport
Weather Warning will likely be needed at KABQ.

52

&&

.PREV DISCUSSION...310 PM MST Mon Jan 24 2022...
.SYNOPSIS...
After a quiet night weatherwise, a strong cold front will surge into
eastern New Mexico Tuesday as the next storm system approaches from
the north. Accumulating snow is anticipated over portions of
northern and eastern New Mexico Tuesday night into Wednesday. The
higher amounts of 8 to 12 inches are possible over the Southern
Sangre de Cristo mountains with 4 to 7 inches possible over the
Northeast Highlands and into Harding County. Very cold temperatures
combined with blustery winds and snow will likely lead to travel
impacts across eastern New Mexico. Cold air looks to be reinforced
Thursday with light snow possible over northeast New Mexico as well
as along the central mountain chain. Warmer and drier weather is in
store Friday and over the weekend.

&&

.DISCUSSION...
SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)... A northeasterly wind
shift has pushed through much of the eastern plains early this
afternoon, though not much cool air has arrived behind it.
Otherwise, just a few clouds have been noted across northern NM. A
quiet night is in store as well with low temperatures near or above
normal.

On Tuesday, an upper level trough will dive southward across the
Great Basin. Models continue to show this feature weakly closing off
and slower to cross NM. Thus, most of the day on Tuesday should be
quiet. However, a backdoor cold front will push into northeast NM by
afternoon, resulting in afternoon temps around 10 degrees cooler
than today. The upper low will be over the Four Corners around
midnight Tuesday night, and will shift east-southeast across NM
through Wednesday, though likely weakening back into a wave. Snow
should develop over northern NM Tuesday afternoon and continue
through Wednesday morning. Of particular concern, is from the
southern Sangre de Cristo Mountains eastward across Harding County
where a band of moderate to heavy snow looks to develop. This area
will see strong upslope flow, with perhaps a weak influx of low
level Gulf moisture, as well as 850-700mb frontogenesis. All-in-all,
areas along I-25 from Glorieta Pass to Raton, especially around Las
Vegas, could see difficult travel conditions due to snow covered
roads Tuesday night into early Wednesday. A Winter Storm Watch has
been issued for this area, where expected snow amounts are currently
around 4-7" across the lowlands, and 8-12" across the southern
Sangre de Cristo mtns. Lesser snow amounts are expected outside of
this area. In addition to the snow, the aforementioned backdoor
front will also continue to push south and west, through the gaps of
the central mountain chain. By late Tuesday night, a strong gap wind
will be possible in the Santa Fe and Albuquerque Metro areas. Gusts
between 35 and 50 mph are possible.

34

LONG TERM...(WEDNESDAY THROUGH MONDAY)...

On Wednesday, model trends have the upper storm system a bit slower
to exit the state but by afternoon most of the precipitation should
be tapering off. Wednesday night will be colder especially for the
west and north. Another system will dive southward through central
and eastern New Mexico on Thursday with a reinforcing shot of cold
air. Models suggest the central mountain chain and far northeast New
Mexico could see light snow Thursday into Thursday evening but
amounts would likely be below advisory levels. Consequently, made
some adjustments to pops and upped winds a bit above guidance to
cover that potential. Highs on Thursday will be 10 to 15 degrees
below normal east and near to about 10 degrees below normal central
and west.

Friday will start out very cold, with lows in the single digits and
teens overall, and below zero readings over the northern mountains.
Later in the day, relaxing winds and the beginning of a warming
trend are forecast, although highs remain below normal. Saturday the
region will be under a transient ridge aloft as the warming trend
continues. Models track an upper low from the west into New Mexico
on Sunday, with varied opinions where and if there will be any
precipitation. Painted some meager pops over some of the higher
terrain although the system appears as if it could be rather dry.

&&

.FIRE WEATHER...
Dry conditions remain on tap through Tuesday, then a storm system
will bring snow to much of northern and eastern NM Tuesday night
into Wednesday. Areas from the Sangre de Cristo Mountains eastward
to the Texas border and north of I-40 have the greatest chance at
wetting precipitation and significant snowfall. As a backdoor cold
front pushes through the gaps of the Central Mountain Chain Tuesday
night, strong gap winds are also likely in the Rio Grande Valley.
Temperatures will be below normal area wide on Wednesday, with the
coldest temperatures across eastern NM behind the cold front. After
this storm system exits the state Wednesday afternoon, another will
arrive Thursday afternoon. Additional light snowfall will be
possible across the Northern Mountains southward along the Central
Mountain Chain. Quieter and gradually warming temperatures are in
store for the end of the week.

34

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Tuesday afternoon through Wednesday morning
for the following zones... NMZ212-214-215-228-229-231-232.

&&

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 2:25 AM MSTWinter Storm WarningABQSan Miguel33 hr
Jan 25, 2:25 AM MSTWinter Weather AdvisoryABQBernalillo, Colfax, Curry, Guadalupe, Harding, Los Alamos and 11 more33 hr

Nearby

Wind Advisories in New Mexico, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.